MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281212
Medical Device Problem Codes Migration (4003); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that on an unknown date in (b)(6) 2022 this patient underwent a procedure to treat an abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.On an unknown date, follow-up imaging reportedly showed distal migration of the ipsilateral trunk resulting in an endoleak and sac enlargement.The exact aneurysm sac growth is unknown.The physician reportedly believes that the reason for the migration is likely disease progression.The physician has planned a reintervention for device explant.There is no explant date as of yet.
 
Additional Manufacturer Narrative
H6: the investigation is ongoing.But these results are available, - the review of the manufacturing paperwork verified that the lot involved in this event met all pre-release specifications.H3 / d9: device cannot be returned due to unavailable, still implanted inside patient or explant is planned soon.D6a: the date of implant was selected due to limited information, it was only known it was at some date in september.But the exact day was not known.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore, that on an unknown date in (b)(6) 2022, a patient underwent an endovascular aneurysm repair (evar) were both gore® excluder® aaa endoprosthesis and gore® excluder® iliac branch endoprosthesis were implanted at aberdeen royal infirmary.During a follow-up with imaging of the patient (the imaging data was dated by timepoint of (b)(6) 2024), there was a distal migration of the gore® excluder® aaa endoprosthesis trunk was confirmed which resulted in an endoleak and sac enlargement.The patient was refereed to edinburgh royal infirmary for device explant and surgical repair.All gore excluder devices were explanted on (b)(6) 2025.It was additionally reported that the clinicians at both hospitals agreed that the cause of the explant is due to the continued right internal iliac artery expansion (at the site of the gore® excluder® iliac branch endoprosthesis), which lead to the downward migration of the main graft (gore® excluder® aaa endoprosthesis).The lead clinician at edinburgh royal infirmary also communicated to the gore representative that there is nothing wrong with the graft and that he was no concern with gore products.
 
Additional Manufacturer Narrative
Updated g3.H5: device manufacture date is known since the serial number was provided.Updated the date.H2: correction was used to update the correct device manufacture date.- the implant date is not known exactly, it was chosen september 1st, 2024 as reported by the field associate it was in (b)(6) 2024.B3: updated the event date.B5: updated the incident description for more available information and the imaging data showed the migration and sac enlargement.H6: type of investigation, code b17 added.Code c19 was added, because code c21 no longer relevant.Added also c0701 as second investigation finding.For investigation conclusion, code d11 was added, because code d16 no longer relevant.For component code: g04122 added, replacing g04044 as it was wrongly selected.Code e050102 was added.Code f1903 was added.D6b, the date of explant is added.Ifu statements the gore® excluder® aaa endoprosthesis (c3 device) instructions for use (ifu) were reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified in relation to size selection and the reported deployment technique of pushing the device up during deployment.Potential device or procedure-related adverse events adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to: aneurysm enlargement.
 
Additional Manufacturer Narrative
Updated g3.H6: information for investigation conclusions is corrected by code d12, and added d1001.Code d11 is no longer applicable.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
marcel martin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21523710
Report Number3007284313-2025-03807
Device Sequence Number8378610
Product Code MIH
UDI-Device Identifier00733132622481
UDI-Public(01)00733132622481(17)230307
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P20004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRLT281212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/07/2025
05/07/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/30/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale